Severe cutaneous adverse reactions (SCAR) are uncommon and acute and frequently represent a drug reaction. For years, allopurinol use has remained the highest risk factor for SCARs worldwide. There are multiple risk factors for allopurinol-induced SCARs, including genetic and non-genetic factors. Renal failure has been found to be an important factor resulting in allopurinol-induced SCARs with greater severity and poorer prognosis. An 80-year-old female was admitted to our hospital after administration of allopurinol in December 2018. She developed erythaematous skin of the epidermis of the hips, which rapidly extended over the trunk and limbs, resulting in itching and flaking. The presumptive diagnosis was a drug-induced SCAR. Despite treatment with glucocorticoids and kidney support therapy, the skin lesions extended over the entire body. Fortunately, the progression of pruritic erythema was stopped by double-filtration plasmapheresis (DFPP). DFPP was discontinued after the signs of skin inflammation were no longer visible. Her skin, but not kidney function, recovered after 10 days of hospitalization. She tolerated DFPP well without development of any severe complications. We present here a case of allopurinol-induced SCAR, which was successfully treated with DFPP.